Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 108, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2004, 2:06 AM CDT for Loup County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 2:06 AM CDT (07:06 UTC)
- Expired
- Jun 8, 2004, 2:30 AM CDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Loup County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3489 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
639 WUUS53 KLBF 080706 SVRLBF NEC115-080730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 206 AM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 230 AM CDT * AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHWESTERN LOUP COUNTY...OR ABOUT 14 MILES EAST OF BREWSTER...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN LOUP COUNTY AROUND 220 AM CDT LAT...LON 4207 9966 4185 9966 4185 9924 4207 9924 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:43 AM CDT, 22 hours 23 minutes earlier.
Area forecast discussion, Jun 7, 3:43 AM CDT, 22 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 AM CDT MON JUN 7 2004 ...FORECAST FOCUS IS TEMPERATURES AND PRECIPITATION IN NEAR TERM... .NEAR TERM... THERMAL RIDGE BUILDS INTO FORECAST AREA TODAY WITH TEMPERATURES INTO THE CENTURY MARK OVER SOUTHERN ZONES. META BACKED OFF WITH PUSHING BOUNDARY THROUGH AS EARLY AS EARLIER RUN...CAME MORE IN LINE WITH GFS. USED BLEND OF 850MB TEMPS FOR FORECAST NOT WANTING TO GO AS HIGH AS 2M TEMPS. KEPT PRECIPITATION OUT FOR TODAY AND TONIGHT AS IF ANYTHING THAT DOES FIRE SHOULD GO ALONG WARM FRONTAL BOUNDARY WELL INTO SOUTH DAKOTA...WHERE MOISTURE POOLING AND STEEP LAPSE RATES GIVE THINGS A BETTER CHANCE. BETTER CHANCE FOR PRECIPITATION ON TUESDAY AS COOLER AIR FILTERS IN FROM NORTHWEST AND FRONTAL BOUNDARY SLIDES SOUTH INTO NORTH CENTRAL ZONES. PLACEMENT OF FRONT IS BIG QUESTION. META AND GFS COMING MORE IN LINE WITH NOCTURNAL MOVEMENTS. .LONG TERM... MADE ONLY MINOR MODIFICATIONS TO EXTENDED TO BLEND WITH SURROUNDING OFFICES. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jun 7, 3:30 PM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUN 7 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-081100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 330 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL BECOME STALL OUT OVER THE OUTLOOK AREA OVERNIGHT...FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO. MOST OF THE OUTLOOK AREA WILL BE CAPPED FROM THUNDERSTORM DEVELOPMENT...HOWEVER PORTIONS OF NORTH CENTRAL NEBRASKA MAY SEE A FEW ISOLATED THUNDERSTORMS LATER TONIGHT. THE BEST CHANCE FOR THUNDERSTORM DEVELOP IS NORTHEAST OF AN AINSWORTH IN ROCK COUNTY TO TO BARTLETT IN WHEELER COUNTY LINE. THESE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THE FRONTAL BOUNDARY WILL DRIFT TO THE SOUTH. THIS WILL PROVIDE A BETTER CHANCE FOR THE ENTIRE OUTLOOK AREA TO SEE THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND NIGHTTIME HOURS. AT THIS TIME...CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WEDNESDAY AND THURSDAY. WITH THE FRONTAL BOUNDARY NEAR OR JUST SOUTH OF THE OUTLOOK AREA...SEVERE THUNDERSTORMS MAY OCCUR EACH DAY. THUNDERSTORM APPEAR POSSIBLE AGAIN SATURDAY AND SUNDAY AS A SURFACE FRONT BECOMES REESTABLISHED IN THE CENTRAL PLAINS. IT IS TOO EARLY HOWEVER TO DETERMINE IN THESE THUNDERSTORM WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
In the hours before
Local storm report, Jun 7, 8:09 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 11 NW ANSELMO 41.73N 100.02W
06/07/2004 1.75 INCH CUSTER NE PUBLIC
&&
JMCLocal storm report, Jun 7, 8:31 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 7 E DUNNING 41.83N 99.97W
06/07/2004 0.88 INCH BLAINE NE PUBLIC
&&
JMCLocal storm report, Jun 7, 9:14 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 7 E GANDY 41.47N 100.32W
06/07/2004 60 MPH LOGAN NE PUBLIC
BLOWING DUST
&&
JMCLocal storm report, Jun 7, 9:30 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 10 E GANDY 41.47N 100.26W
06/07/2004 1.75 INCH LOGAN NE FIRE DEPT/RESCUE
&&
JMCLocal storm report, Jun 7, 9:58 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 5 N ARNOLD 41.50N 100.19W
06/07/2004 1.00 INCH CUSTER NE PUBLIC
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jun 7, 7:30 PM CDT | Tornado Warning | LBF | Blaine | 45 min |
| Jun 7, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jun 7, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jun 7, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 44 min |
| Jun 7, 8:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jun 7, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 28 min |
| Jun 7, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 8, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.